# SDR FDEA201012144672

- Difficulty date: December 14, 2010
- Submitted: April 26, 2011
- Operation: Air carrier
- Aircraft: N487FE
- Make and model: Boeing 727227
- Aircraft serial: 21490
- Aircraft time: 42,969 hours, 29,386 cycles
- Engine: Pwa JT8D15
- System (JASC): 4997 · APU System Wiring
- Part: Wire Harness
- Condition: Burned
- Location: Apu
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING APU START AT APPROX 55 SECONDS SMOKE POURING FROM APU - EGT APPROX 525. SHUTDOWN USING FIRE HANDLE & SHOT FIRE BOTTLE.  STRONG BURNED RUBBER/WIRE INSULATION TYPE ODOR IN  W/W.  NO FIRE INDICATION IN COCKPIT.  AS PRECAUTION APU CONTROL BREAKER PULLED & COLLARED ON J9 PANEL IN E&E.  OPENED APU SHROUD PANEL IN RT W/W & REMOVED SHROUD OVER BURNER CAN. FOUND FIRE DAMAGE TO WIRING AND CLAMP INSULATORS IN AREA AROUND UPPER END OF COMBUSTION CAN. TORCHED MARK ON APU CASE NEXT TO LINE COMING FROM THERMOSTAT SELECTOR SOLENOID VALVE. NO DAMAGE FOUND ANYWHERE EXTERNAL OF THE APU SHROUD IN EITHER WHEEL WELL.
